Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

April 14, 2015Houston County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 14, 2015, 6:13 PM EDT for Houston County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2015, 6:13 PM EDT (22:13 UTC)
Expired
Apr 14, 2015, 7:00 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA

County Houston County, GA

The radar

The Robins AFB radar (KJGX), 48 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WWUS82 KFFC 142213
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT TUE APR 14 2015
 
GAZ093-095-142300-
MACON GA-HOUSTON GA-
613 PM EDT TUE APR 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MACON AND HOUSTON COUNTIES UNTIL 700 PM EDT...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PERRY...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL... 
OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 
40 MPH AS IT MOVES ACROSS MACON AND HOUSTON COUNTIES THROUGH 700 PM 
EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...WARNER ROBINS...BONAIRE...GROVANIA...HAYNEVILLE...HOUSTON
LAKE...HENDERSON...GROVE PARK...CLINCHFIELD...KATHLEEN...MOSS OAK...
SAINT LOUIS...MEADOWDALE...WINCHESTER...ELKO...SAND BED AND KLONDIKE.

LAT...LON 3242 8397 3248 8386 3246 8383 3244 8383
      3245 8380 3249 8380 3251 8379 3251 8375
      3253 8375 3252 8372 3254 8372 3259 8362
      3240 8352 3231 8360 3228 8372 3229 8373
      3229 8390 3227 8392
TIME...MOT...LOC 2213Z 251DEG 8KT 3241 8374 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 14, 3:24 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 14, 3:24 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT TUE APR 14 2015

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

PERSISTENT SOUTHWEST FLOW /ALOFT/ WITHIN UNSEASONABLY MOIST AIRMASS
WILL WILL SUPPORT PERIODS OF SHOWERS/THUNDERSTORMS ACROSS NORTH AND
CENTRAL GEORGIA THROUGHOUT THE NEXT SEVERAL DAYS.

CONVECTION HAS ERUPTED ALONG THE TX/LA/MS GULF COAST TODAY. THIS
COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTH AND
EAST THROUGH THIS EVENING WITH THE MORE SIGNIFICANT (STRONGER)
THUNDERSTORM ACTIVITY LIKELY REMAINING ALONG THE COAST WHERE DEEPER
THETA-E/INSTABILITY AXIS WILL EXIST. MLCAPE OF 500-1500 J/KG ACROSS
THE AREA SHOULD SUPPORT ISOLD-SCT SHRA/TSRA THROUGH SUNSET THIS
EVENING BEFORE EFFECTS OF GULF COAST "WAVE" APPROACHES.

WEDNESDAY WILL GENERALLY BE WET WITH LOW CLOUDS/DRIZZLE AND
SCATTERED SHOWERS. SFC HIGH PRESSURE BUILDING ACROSS THE MID
ATLANTIC WILL GRADUALLY SEND WEDGE FRONT SOUTH/WEST ENTERING
NORTHEAST GA BY MIDDAY. SHALLOW COOL AIR IS EXPECTED TO MAKE IT
SOUTH OF THE KATL AREA BTWN 00-03Z/THU. AS THIS IS OCCURRING...
INTENSE UPR LVL SHORTWAVE ENERGY WILL STREAM NORTHEAST ACROSS THE
REGION WHICH WILL SUPPORT ADDITIONAL ROUNDS OF RAIN AND PERHAPS
EMBEDDED THUNDER...ESPECIALLY ALONG THE LEADING EDGE OF THE WEDGE
FRONTAL BOUNDARY. GIVEN PWAT VALUES RUNNING NEARLY TWICE THE NORMAL
VALUES FOR MID APRIL...LOCALLY HEAVY RAIN WILL OCCUR IN ASSOCIATION
WITH S/W LATE TONIGHT AND AGAIN WEDNESDAY NIGHT. GENERAL RAINFALL
(TONIGHT THROUGH WEDNESDAY NIGHT) OF 1 TO 2 INCHES CAN BE EXPECTED
ACROSS MUCH OF NORTH/CENTRAL GA...WITH ISOLATED AMOUNTS APPROACHING
3 INCHES. TEMPS WILL BE MILD WEDNESDAY DESPITE CLOUDS AND RAIN BUT
EXPECT MUCH COOLER CONDITIONS BY WED NIGHT/THURSDAY...ESPECIALLY
ALONG AND NORTH OF A KATL TO KAHN LINE.

DJN.83

.LONG TERM /THURSDAY THROUGH TUESDAY/...

NO SIGNIFICANT PATTERN CHANGE THROUGH THE WEEKEND AS SOUTHWESTERLY
UPPER FLOW DOMINATES AHEAD OF THE CLOSED UPPER LOW OVER THE SOUTHERN
PLAINS. THIS KEEPS THE REGION IN A GENERALLY WET PATTERN. ALTHOUGH
THE GENERAL PATTERN IS SIMILAR BETWEEN THE GFS AND ECMWF...THERE ARE
SIGNIFICANT DIFFERENCES BETWEEN THE TWO AS WE HEAD INTO THE WEEKEND
CONCERNING THE STRENGTH...LOCATION AND MOVEMENT OF THE UPPER LOW AS
IT FINALLY KICKS OUT OF THE SOUTHERN PLAINS. THE GFS IS MUCH DEEPER
AND MORE AGGRESSIVE WHILE THE ECMWF WEAKENS THE SYSTEM NOTICEABLY.
WITH SUCH A WIDE DIFFERENCE BETWEEN THE TWO I AM NOT INCLINED TO
MAKE SIGNIFICANT CHANGES TO THE CURRENT LONG TERM FORECAST GRIDS
WHICH SEEM TO ME TO BE A REASONABLE COMPROMISE BETWEEN THE TWO
SOLUTIONS. PLEASE SEE THE PREVIOUS LONG TERM FORECAST DISCUSSION
BELOW.

WE ARE STILL LOOKING AT THE POTENTIAL FOR RAINFALL TOTALS OF 2 TO 4
INCHES THROUGH THE EXTENDED FORECAST PERIOD. THIS RAINFALL IS
EXPECTED TO BE SPREAD OUT THROUGH THE PERIOD AND ALTHOUGH NO
SPECIFIC PERIOD CAN YET BE SINGLED OUT FOR A FLOOD WATCH...WE WILL
NEED TO KEEP A CLOSE EYE ON RAIN ACCUMULATIONS AS WELL AS SOIL
MOISTURE AND RIVER LEVELS.

20

PREVIOUS LONG TERM FORECAST DISCUSSION
/WEDNESDAY NIGHT THROUGH MONDAY/.../ISSUED AT 356 AM EDT TUE APR 14
2015/

A WET/UNSETTLED PATTERN LOOKS TO PERSIST THROUGH THIS WEEKEND.

ANOTHER COLD AIR DAMMING EVENT SETS UP WEDNESDAY NIGHT AND THURSDAY
WITH A CONTINUED DEEP MOIST SW FLOW ALOFT WITH EMBEDDED SHORT WAVES.
THIS WILL CONTINUE HIGH CHANCES FOR SHOWERS AND SOME THUNDERSTORMS
THROUGH THURSDAY. THIS SUPPORTS THE THREAT FOR FLOODING THROUGH THE
WEEK BUT ESPECIALLY TOWARD THE MIDDLE TO END OF THIS WEEK AS WE SEE
THE IMPACTS OF MULTIPLE ROUNDS OF RAINFALL OVER SATURATED SOIL...AS
THIS GENERAL WET PATTERN CONTINUES.

DEEP MOISTURE EXITS THE AREA FOR MONDAY LENDING TO MORE HIT AND MISS
SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH A WEAK COLD FRONT.

TEMPERATURES WILL BE ABOVE NORMAL WEDNESDAY NIGHT AND BELOW NORMAL
ON THURSDAY DUE TO THE DAMMED AIRMASS. TEMPERATURES LOOK TO BE MAINLY
WITHIN SEVERAL DEGREES OF NORMAL THE REST OF THE PERIOD.

BDL

&&

AVIATION...
12Z UPDATE...

IFR AND MVFR CIGS WILL PREVAIL UNTIL AROUND 15-16Z... THEN EXPECTING
CIGS TO IMPROVE TO VFR LEVELS AND PERSIST THROUGH THE AFTERNOON.
RADAR LOOP SHOWS AN AREA OF SHOWERS LIFTING OFF TO THE NE OF ATL...
BRINGING AN END TO THE THREAT OF CONVECTION UNTIL LATE THIS
AFTERNOON. EXPECTING ANOTHER DISTURBANCE TO SPREAD SHOWERS AND
THUNDERSTORMS BACK INTO THE ATLANTA TAF SITES BETWEEN 22-24Z TODAY
AND CONTINUING THROUGH THE EVENING AND INTO THE EARLY WED MORNING
HOURS. ISOLATED SHOWERS WILL CONTINUE OVERNIGHT AND BECOME MORE
SCATTERED AGAIN EARLY ON WED. GUIDANCE IS SHOWING MVFR TO IFR CIGS
SETTLING BACK INTO ALL TAF SITES BETWEEN 03-06Z TONIGHT. SW WINDS
AROUND 8-10KTS WILL PREVAIL TODAY... THEN DIMINISH TO 5KTS OR LESS
TONIGHT. EXPECT CIGS TO IMPROVE TO MVFR LEVELS BY 15Z WED.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON ALL ELEMENTS.

39

AVIATION...
18Z UPDATE...
HAS BEEN A QUIET DAY RAIN WISE ACROSS THE TERMINALS BUT HAVE BEEN
PLAGUED BY LOW CLOUDS MUCH OF THE MORNING. THESE HAVE SINCE LIFTED
WITH MVFR AND VFR FOR MOST SITES. GUIDANCE IN GOOD AGREEMENT IN
NEXT WAVE OF SHRA AND TSRA MOVING INTO THE AREA BY 22Z WITH MVFR
RETURNING WITH THE TSRA. AFTER INITIAL WAVE...EXPECT CIGS TO DROP
RAPIDLY AS -SHRA BECOMES PREDOMINANT WITH LIFR LIKELY AFT 09Z.
SLOW IMPROVEMENT EXPECTED THROUGH WEDNESDAY WITH MVFR NOT EXPECTED
UNTIL 18Z.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TIMING OF TSRA AND IMPROVEMENT WEDNESDAY.
HIGH ON REMAINING ELEMENTS.

87

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  69  54  61 /  60  70  70  60
ATLANTA         65  74  58  62 /  70  60  70  60
BLAIRSVILLE     61  71  54  60 /  70  70  70  60
CARTERSVILLE    63  75  58  63 /  60  80  60  50
COLUMBUS        67  77  62  72 /  70  60  70  60
GAINESVILLE     63  70  54  58 /  70  60  70  60
MACON           66  77  61  69 /  60  70  70  60
ROME            63  75  59  65 /  70  70  60  50
PEACHTREE CITY  64  75  59  64 /  70  60  70  60
VIDALIA         67  77  63  71 /  40  70  80  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DJN.83
LONG TERM....20
AVIATION...DJN.83
Hazardous weather outlook, Apr 14, 12:55 PM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT TUE APR 14 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1255 PM EDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT...
...PERIODS OF HEAVY RAIN POSSIBLE THROUGH TONIGHT...

WEATHER HAZARDS EXPECTED...

ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...LIGHTNING...BRIEF GUSTY
WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THUNDERSTORMS THROUGH
TONIGHT.

DISCUSSION...

A SERIES OF UPPER LEVEL LOW PRESSURE SYSTEMS WILL INTERACT WITH
INCREASING INSTABILITY AND DEEP MOISTURE TO PRODUCE ISOLATED TO
SCATTERED THUNDERSTORMS THROUGH TONIGHT. RAINFALL AMOUNTS OF 1/4 TO
1 INCH...WITH LOCALLY HIGHER AMOUNTS...CAN BE EXPECTED THROUGH
TONIGHT. ANY TRAINING OF SHOWERS AND THUNDERSTORMS ACROSS THE SAME
AREAS COULD RESULT IN BRIEF PONDING OF WATER ALONG LOW LYING...FLOOD
PRONE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY AS A PERSISTENT WET AND
UNSETTLED PATTERN AFFECTS NORTH AND CENTRAL GEORGIA THROUGH THIS
WEEKEND. AT THIS TIME...THE POTENTIAL FOR SEVERE WEATHER IS LOW.
HOWEVER...MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS...ESPECIALLY
WEDNESDAY AND THURSDAY...WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF
RAINFALL OVER SATURATED GROUNDS. THIS WILL INCREASE THE FLOOD
POTENTIAL THROUGH THE WEEK. FOR ADDITIONAL HEAVY RAIN AND FLOOD
INFORMATION...REFER TO THE LATEST HYDROLOGIC OUTLOOK ON OUR WEB PAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF HEAVY RAIN THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 14, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT TUE APR 14 2015

GAZ093-095-142300-
MACON GA-HOUSTON GA-
613 PM EDT TUE APR 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MACON AND HOUSTON COUNTIES UNTIL 700 PM EDT...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PERRY...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND WIND GUSTS TO
40 MPH AS IT MOVES ACROSS MACON AND HOUSTON COUNTIES THROUGH 700 PM
EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...WARNER ROBINS...BONAIRE...GROVANIA...HAYNEVILLE...HOUSTON
LAKE...HENDERSON...GROVE PARK...CLINCHFIELD...KATHLEEN...MOSS OAK...
SAINT LOUIS...MEADOWDALE...WINCHESTER...ELKO...SAND BED AND KLONDIKE.

LAT...LON 3242 8397 3248 8386 3246 8383 3244 8383
      3245 8380 3249 8380 3251 8379 3251 8375
      3253 8375 3252 8372 3254 8372 3259 8362
      3240 8352 3231 8360 3228 8372 3229 8373
      3229 8390 3227 8392
TIME...MOT...LOC 2213Z 251DEG 8KT 3241 8374

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 6:19 PM EDTSpecial Weather StatementFFCSchley, Stewart, Sumter, Webster41 min
Apr 14, 6:55 PM EDTSpecial Weather StatementFFCSumter, Webster35 min
Apr 14, 7:06 PM EDTSpecial Weather StatementFFCHouston, Macon24 min
Apr 14, 7:10 PM EDTSpecial Weather StatementFFCCarroll, Douglas35 min
Apr 14, 7:13 PM EDTSpecial Weather StatementFFCCrisp32 min
Apr 14, 7:33 PM EDTSpecial Weather StatementFFCHouston42 min
Apr 14, 7:45 PM EDTSpecial Weather StatementFFCCarroll, DeKalb, Douglas30 min
Apr 14, 7:54 PM EDTSpecial Weather StatementFFCHarris, Muscogee51 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.